Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 8, 2008, 1:30 PM MST. It took effect at Apr 9, 2008, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 1:30 PM MST (20:30 UTC)
- In effect from
- Apr 9, 2008, 11:00 AM MST
- Expired
- Apr 9, 2008, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 082030 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST TUE APR 8 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING TO 7 PM MST WEDNESDAY EVENING FOR COCHISE...SOUTHERN GREENLEE AND GRAHAM COUNTY SOUTH OF THE GILA RIVER... .WINDS ARE EXPECTED TO INCREASE DURING THE DAY WEDNESDAY THROUGH EARLY WEDNESDAY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG WARNING HAS BEEN ISSUED FOR COCHISE...SOUTHERN GREENLEE...AND GRAHAM COUNTY SOUTH OF THE GILA RIVER. AZZ148-091200- /O.UPG.KTWC.FW.A.0006.080409T1900Z-080410T0200Z/ /O.NEW.KTWC.FW.W.0008.080409T1800Z-080410T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 130 PM MST TUE APR 8 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA WEDNESDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT ACROSS SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED FROM LATE WEDNESDAY MORNING INTO EARLY EVENING BEFORE CALMING ACROSS GRAHAM...GREENLEE...COCHISE AND SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO DROP BELOW CRITICAL LEVELS WEDNESDAY AFTERNOON BUT REMAIN CONFINED TO SOUTHERN GREENLEE COUNTY...GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE COUNTY. AS A RESULT A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY FOR PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE AND COCHISE COUNTY. THIS AREA OF LOW PRESSURE WILL ALSO MOVE CLOSE ENOUGH TO BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY ACROSS NORTHERN PORTIONS OF GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
4 follow-up statements
000 WWUS85 KTWC 090843 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 143 AM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING TO 7 PM MST WEDNESDAY EVENING FOR COCHISE...SOUTHERN GREENLEE AND GRAHAM COUNTY SOUTH OF THE GILA RIVER... .WINDS ARE EXPECTED TO INCREASE DURING THE DAY WEDNESDAY THROUGH EARLY WEDNESDAY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG WARNING HAS BEEN ISSUED FOR COCHISE...SOUTHERN GREENLEE...AND GRAHAM COUNTY SOUTH OF THE GILA RIVER. AZZ148-092145- /O.CON.KTWC.FW.W.0008.080409T1800Z-080410T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 143 AM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR COCHISE...SOUTHERN GREENLEE AND GRAHAM COUNTY SOUTH OF THE GILA RIVER... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA WEDNESDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT ACROSS SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED FROM LATE WEDNESDAY MORNING INTO EARLY EVENING BEFORE CALMING ACROSS GRAHAM...GREENLEE... COCHISE AND SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO DROP BELOW CRITICAL LEVELS WEDNESDAY AFTERNOON BUT REMAIN CONFINED TO SOUTHERN GREENLEE COUNTY...GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE COUNTY. AS A RESULT A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY FOR PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE AND COCHISE COUNTY. THIS AREA OF LOW PRESSURE WILL ALSO MOVE CLOSE ENOUGH TO BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY ACROSS NORTHERN PORTIONS OF GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 091503 CCA RFWTWC RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE TUCSON AZ 803 AM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM MST THIS MORNING TO 7 PM MST THIS EVENING FOR COCHISE...SOUTHERN GREENLEE AND GRAHAM COUNTY SOUTH OF THE GILA RIVER... .WINDS ARE EXPECTED TO INCREASE TODAY THROUGH EARLY THIS EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG WARNING HAS BEEN ISSUED FOR COCHISE...SOUTHERN GREENLEE...AND GRAHAM COUNTY SOUTH OF THE GILA RIVER. AZZ148-092145- /O.CON.KTWC.FW.W.0008.080409T1800Z-080410T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 803 AM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA TODAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT ACROSS SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED LATE THIS MORNING INTO EARLY EVENING BEFORE CALMING ACROSS GRAHAM...GREENLEE... COCHISE AND SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO DROP BELOW CRITICAL LEVELS THIS AFTERNOON BUT REMAIN CONFINED TO SOUTHERN GREENLEE COUNTY...GRAHAM COUNTY SOUTH OF THE GILA RIVER AND COCHISE COUNTY. AS A RESULT A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST TODAY FOR PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING GRAHAM COUNTY SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE AND COCHISE COUNTY. THIS AREA OF LOW PRESSURE WILL ALSO MOVE CLOSE ENOUGH TO BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS PORTIONS OF GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 092048 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 148 PM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE COUNTY... ...RED FLAG WARNING IN EFFECT 11 AM MST THURSDAY TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... .GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG WARNING CONTINUES UNTIL 7 PM MST FOR COCHISE COUNTY. AS THIS LOW PRESSURE MOVES EAST...GUSTY NORTHWESTERLY FLOW AND DRY CONDITIONS ARE EXPECTED THURSDAY RESULTING IN A RED FLAG WARNING FROM 11 AM MST THURSDAY TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. AZZ148-101200- /O.NEW.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ /O.CON.KTWC.FW.W.0008.000000T0000Z-080410T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 148 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE COUNTY. AN AREA OF LOW PRESSURE MOVING ACROSS ARIZONA THIS AFTERNOON CONTINUES TO RESULT IN GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES PARTICULARLY ACROSS COCHISE COUNTY. AS A RESULT A RED FLAG WARNING CONTINUES THROUGH 7 PM MST THIS EVENING FOR PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING COCHISE COUNTY. AS THIS LOW PRESSURE MOVES EAST...GUSTY NORTHWESTERLY FLOW AND LOW RELATIVE HUMIDITY IS EXPECTED ACROSS EASTERN FIRE WEATHER ZONE 148. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ AZZ146-101200- /O.NEW.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 148 PM MST WED APR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR GRAHAM AND GREENLEE COUNTIES. AN AREA OF LOW PRESSURE NOW OVER ARIZONA WILL MOVE EAST TONIGHT INTO THURSDAY RESULTING IN GUSTY NORTHWESTERLY FLOW DURING THE DAY THURSDAY. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH ARE EXPECTED FROM LATE THURSDAY MORNING CONTINUING INTO EARLY THURSDAY EVENING. THESE STRONG WINDS WILL WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES ACROSS FIRE WEATHER ZONE 146. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR FIRE WEATHER ZONE 146 INCLUDING GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...EXTREME CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 100203 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 703 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY DUE TO STRONG AND GUSTY NORTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148. THIS INCLUDES GRAHAM...GREENLEE AND COCHISE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE COUNTY... AZZ148-101400- /O.EXP.KTWC.FW.W.0008.000000T0000Z-080410T0200Z/ /O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 703 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE COUNTY... THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE COUNTY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. THE WEATHER DISTURBANCE THAT BROUGHT STRONG AND GUSTY WINDS TO COCHISE COUNTY TODAY WILL CONTINUE TO PUSH EAST OVERNIGHT TONIGHT. ALTHOUGH THE WINDS IN THE VALLEYS WILL SLOWLY TAPER OFF THIS EVENING...BREEZY WEST WINDS WILL PERSIST IN THE HIGHER ELEVATIONS THROUGH DAYBREAK. HOWEVER...RELATIVE HUMIDITY VALUES HAVE STARTED THEIR RECOVERY THIS EVENING...AND ARE NOW SITUATED ABOVE THE 15 PERCENT THRESHOLD. THEREFORE...THE RED FLAG WARNING IN EFFECT FOR COCHISE COUNTY THIS EVENING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. HOWEVER...THE BACK SIDE OF THIS DISTURBANCE WILL STILL EXTEND ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING IN STRONG AND GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS THE EASTERN PORTIONS OF FIRE WEATHER 148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES. ALTHOUGH SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM WEDNESDAY...THE AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS BY 11 AM MST. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES FROM 11 AM MST THURSDAY MORNING UNTIL 7 PM MST THURSDAY EVENING. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$ AZZ146-101400- /O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/ ARIZONA FIRE WEATHER ZONE 146 NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER- APACHE NF/SAN CARLOS BIA/SDC- 703 PM MST WED APR 9 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES. THE WEATHER DISTURBANCE THAT BROUGHT STRONG AND GUSTY WINDS TO NORTHERN GRAHAM AND GREENLEE COUNTIES TODAY WILL CONTINUE TO PUSH EAST OVERNIGHT TONIGHT. HOWEVER...THE BACK SIDE OF THIS DISTURBANCE WILL STILL EXTEND ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING IN STRONG AND GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS FIRE WEATHER ZONE 146 INCLUDING NORTHERN GRAHAM AND GREENLEE COUNTIES NORTH OF THE GILA RIVER. ALTHOUGH SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM WEDNESDAY...THE AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS BY 11 AM MST. THE COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES FROM 11 AM MST THURSDAY MORNING UNTIL 7 PM MST THURSDAY EVENING. WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 8, 9:10 AM MST, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 8, 9:10 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST TUE APR 8 2008
.SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL RESULT IN WARM AND DRY
CONDITIONS TODAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE
ACROSS ARIZONA WEDNESDAY. THIS SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS AND COOLER TEMPERATURES TO SOUTHEAST ARIZONA...ALONG WITH
A SLIGHT CHANCE OF SHOWERS TO THE WHITE MOUNTAINS. STRONG HIGH
PRESSURE ALOFT WILL BRING A WARMING TREND FRIDAY THROUGH THE
UPCOMING WEEKEND.
&&
.DISCUSSION...CLEAR SKIES PREVAIL ACROSS SE AZ THIS MORNING ALONG
WITH LIGHT SURFACE WINDS. VERY DRY SURFACE REGIME WITH DEWPOINTS
VALID 16Z IN THE UPPER TEENS-20S. 08/12Z KTWC SOUNDING REFLECTED A
VERY DRY PROFILE WITH PRECIP WATER VALUE NEAR 0.25 INCH. WLY FLOW
PREVAILED THROUGHOUT MUCH OF THE COLUMN. 08/12Z UPPER AIR PLOTS
INDICATED LOW AMPLITUDE RIDGE OVER THE SWRN CONUS WITH DEEP TROUGHS
OFF THE PACIFIC NW COAST AND OVER SERN CANADA. MODERATE-STRONG WLY/
SWLY FLOW PREVAILED OVER SRN AZ.
DRY CONDITIONS TO OCCUR TODAY WITH THE BULK OF HIGH-LEVEL MOISTURE
EXPECTED TO REMAIN NORTH OF THIS FORECAST AREA RESULTING IN ABUNDANT
SUNSHINE AND ABOVE NORMAL TEMPERATURES. TROUGH ALONG THE WEST COAST
PROGGED TO DEEPEN OVER THE GREAT BASIN AND SWRN CONUS TONIGHT AND
WED. ASSOCIATED COLD FRONT EXPECTED TO MOVE EWD ACROSS THIS FORECAST
AREA WED MORNING. MAIN IMPACT ON SE AZ WED WILL BE BREEZY TO WINDY
CONDITIONS...COOLER TEMPS...AND A SLIGHT CHANCE OF SHOWERS WITH A
FEW THUNDERSTORMS MAINLY ACROSS THE WHITE MOUNTAINS. TROUGH TO
DEEPEN FURTHER ACROSS THE CENTRAL ROCKIES/PLAINS REGION WED NIGHT
AND THUR. SLIGHT CHANCE OF SHOWERS WED EVENING ACROSS THE WHITE
MOUNTAINS WITH DRY CONDITIONS ELSEWHERE...THEN DRY AREAWIDE LATE WED
NIGHT AND THUR AS FLOW ALOFT BECOMES INCREASINGLY NWLY.
THEREAFTER...SOME DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF
SOLUTIONS REGARDING EVOLUTION OF ERN PACIFIC/WRN CONUS RIDGE. 08/06Z
GFS MORE PROGRESSIVE WITH RIDGE AXIS VERSUS 08/00Z ECMWF SOLUTION.
EITHER WAY VERY DRY REGIME TO PREVAIL ACROSS SE AZ THIS WEEKEND
AND EARLY NEXT WEEK.
ABOVE NORMAL DAYTIME TEMPS TODAY...THEN COOLER WED DUE TO INFLUENCE
OF SURFACE COLD FRONT AND UPPER TROUGH. WARMER BY FRI THEN INHERITED
MAX TEMPS INDICATE MUCH ABOVE NORMAL DAYTIME TEMPS THIS WEEKEND AND
EARLY NEXT WEEK.
&&
.FIRE WEATHER...SOUTHEASTERN COCHISE COUNTY MAY APPROACH RED FLAG
CONDITIONS BRIEFLY THIS AFTERNOON. HOWEVER...THE DURATION AND AREAL
COVERAGE WILL BE TOO LIMITED TO WARRANT A RED FLAG WARNING. A STRONG
PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA
WEDNESDAY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING. THE STRONGEST WINDS ARE
EXPECTED ACROSS GREENLEE...GRAHAM...SANTA CRUZ AND COCHISE COUNTIES
WHERE SUSTAINED 20-FOOT WINDS OF 15-25 MPH WITH GUSTS TO 35-40 MPH
WILL OCCUR. DRY AIR WILL BE IN PLACE WEDNESDAY RESULTING IN RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT. THUS...A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR FIRE WEATHER ZONE 148 WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING. ALTHOUGH THE WIND SPEEDS ARE EXPECTED TO MEET RED
FLAG CRITERIA ACROSS FIRE WEATHER ZONE 146...RELATIVE HUMIDITIES ARE
FORECAST AT THIS TIME TO REMAIN ABOVE 15 PERCENT.
&&
.AVIATION...MOSTLY CLEAR SKIES INTO TONIGHT WITH ANY CLOUDS OF
SIGNIFICANCE AT OR ABOVE 20K FT AGL. SURFACE WINDS SWLY/WLY 12-22
KTS THIS AFTERNOON WITH GUSTS OF 22-30 KNOTS. WINDS SLY 5-15 KTS
TONIGHT THEN WLY 15-30 KTS WITH GUSTS TO 35-40 KTS ESPECIALLY EAST
OF KTUS WEDNESDAY. SLIGHT CHANCE OF SHRA/TSRA ACROSS THE WHITE
MOUNTAINS WEDNESDAY WITH AREAS OF BLDU EAST OF KTUS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH WEDNESDAY
AFTERNOON AND EVENING FOR ERN/SRN SECTIONS OF FIRE WEATHER
ZONE 148.
WEATHER.GOV/TUCSONHazardous weather outlook, Apr 8, 6:15 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 615 AM MST TUE APR 8 2008 AZZ030-034-035-091315- UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 615 AM MST TUE APR 8 2008 ...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED FOR TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA WEDNESDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT ACROSS SOUTHEAST ARIZONA. THIS WILL RESULT IN ANOTHER BREEZY TO WINDY DAY ACROSS SOUTHEAST ARIZONA WEDNESDAY...WITH SUSTAINED SOUTHWEST 20-FOOT WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE AFTERNOON AND EARLY EVENING. ALTHOUGH THE STRONG WINDS ARE EXPECTED TO BE WIDESPREAD...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL THRESHOLDS ACROSS GRAHAM COUNTY NORTH OF THE GILA RIVER. THE COMBINATION OF THESE STRONG WEST TO SOUTHWEST WINDS...A DRY AIRMASS IN PLACE ACROSS THE AREA RESULTING IN LOW AFTERNOON AND EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH FIRE DANGER RATING HAVE RESULTED IN A FIRE WEATHER WATCH CONTINUING FOR WEDNESDAY AFTERNOON AND EVENING FOR COCHISE...SANTA CRUZ... SOUTHERN GREENLEE AND GRAHAM COUNTY SOUTH OF THE GILA RIVER. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.